Posted by Garnet71 on January 16, 2009, at 12:43:57
In reply to Long Term SSRI Use Has Destabilzed Me, posted by NewQuestions on January 16, 2009, at 10:28:30
"Then, after 8 years, I started to notice a major change. I became lethargic, had less muscle energy, mentally foggy and lazy, heaviness, had non-restful sleep, more withdrawn, and my physical appearance/grooming grew worse. The zoloft was still "working" but the side effects became overwhelming."
I am in awe that you just wrote about exactly what has happened to me. This is exactly how I now feel. I took a variety of SSRIs and Effoxor and Wellbutrin over the past 8 or 9 years and am in the same state. Just a couple of weeks ago, pdoc prescribed Lamictal. Others here say those symtpoms sound like Bipolar II, but Lamictal is a mood stabilizer. This is where I drew the line--I looked into Lamictal, and refuse to take it. In fact, I have been medication free for 3 whole days now. I just quit the Zoloft and Wellbutrin because it is doing me no good.
There is something going on here. Perhaps the 2 of us, with the help of others, can find the answers. My experience is that doctors do not want to find the answers. They just get out their prescription pads and prescribe a different med. I tried an endo, went to my primary care doc. several times--I am always blown off. I am continually told my symptoms are all from anxiety and/or am treated like a drug seeker. From a rheumatologist, I was diagnosed with fibromyalgia; this was only because he didn't know the cause of my symptoms.
Some things I am looking into:
- Lyme disease
permanent autonomous nervous system damage (have -- now developed central sleep apnea and my pupil has also changed size
- am going to a neurologist and Lyme specialst soon
- am going to a health food store where they do live blood analyses
- I'm looking into university studies to see if I can get in an appropriate study
- Looking into Noortropics (piracetam, etc.0
- Would love to see a nutritionist; am doing online research - vitamins/minerals/amino acids
- Pushing, pushing myself to exercise regularly again
- Doing more investigating as to why people who have taken Prozac have permanent sexual dysfunction now
- Looking into how I can try ADD treatments w/o being accused of being a drug seeker
- Would like to go back to an endo for adrenal testing/the 24 hour cortisol test
I have no money, so it's going to take me a while to accomplish most of these things. PaxilProgress dot com is a good resource. They talk about this a lot; haven't had too much time to explore there.
I started drinking liquified greens recently. Parsley, Kale, and fruit. Trying to get 15 servings a day. Physically feel a bit better, but still have the congnitive difficulties. The brain fog feeling is horrible, and the memory concentration problems.
Keep in mind these symptoms really match hypoglycemia. I've also heard that these meds, and you'll read about it on this board as well, cause permanent blood sugar problems or diabetes.
I'm in graduate school and am having so much trouble cognitively and with motivation. I have been a member of Mensa (please understand I'm not 'bragging' but trying to convey a point), but now can hardly do math and abstract thinking. I scored in the mid 50s 2 exams recently. I have always gotten straight As in school most of my life.
Oh-one thing I noticed is that antidepressants may inhibit your ability to get REM sleep. I am just checking into this possibility. It would explain the vivid dreams caused by SSRIs..Humans can't survive w/o sleep--this would, if true, have a detremental effect on our health. Also-central sleep apnea prevents getting this type of sleep as well. I also read a whole book on fibromyalgia-one doctor believes the cause of it is lack of REM/quality sleep. Fibro causes that brain fog as well.
Please keep posting.